Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 29, 2004, 6:18 PM MDT for El Paso County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2004, 6:18 PM MDT (00:18 UTC)
- Expired
- Sep 29, 2004, 7:15 PM MDT
- In force
- 57 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 44 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 300022
FFWELP
TXC141-300115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
618 PM MDT WED SEP 29 2004
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN TEXAS
INCLUDING THE CITIES OF...EL PASO...CANUTILLO...ANTHONY
* UNTIL 715 PM MDT
* AT 612 PM MDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN OVER THE
EL PASO METROPOLITAN AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3200 10663 3199 10602 3148 10601 3146 10597
3141 10597 3139 10605 3146 10620 3170 10636
3176 10644 3175 10650 3183 10661
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 12:57 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Sep 29, 12:57 PM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1257 PM MDT WED SEP 29 2004 SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL TROUGH MOVES THROUGH THE AREA. A FEW OF THE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH EARLY THURSDAY MORNING FOR ALL BUT EASTERN ZONES. A DRY WESTERLY FLOW ALOFT WILL OCCUR BEHIND THE TROUGH AND PERSIST THROUGH THE WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION SATURDAY THAT WILL LOWER TEMPERATURES SEVERAL DEGREES. DISCUSSION... AN ACTIVE WEATHER PATTERN WILL OCCUR OVER THE NEXT 24HRS AS CONDITIONS FAVOR STRONG THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THE MORNING SOUNDING AT EPZ INDICATED BOTH DIRECTIONAL AND SOME SPEED SHEAR IN THE PROFILE. ADDITIONALLY CONSIDERABLE MOISTURE REMAINS AT THE LOWER LEVELS AS PART OF A SOUTHEASTERLY FLOW WITH SOME MID LEVEL COOLING AND DRYING ALOFT. AN APPROACHING PACIFIC TROUGH WILL PROVIDE LARGE SCALE LIFT AND FORCING TO HELP DEVELOP THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING OVER WESTERN PORTIONS OF THE FORECAST AREA WITH MORE STORMS EXPECTED TO SPREAD EASTWARD THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. WINDS MAY BE STRONG NEAR STORMS. WIDE SPREAD HEAVY RAIN DOES NOT APPEAR LIKELY BUT SOME BRIEF PERIODS OF HEAVY RAINFALL MAY OCCUR WITH A FEW STORMS. THUNDERSTORMS AND RAIN AND WILL TAPER OFF BY THE EARLY MORNING HOURS WITH SOME LINGERING SHOWERS AND THUNDERSTORMS POSSIBLE OVER EASTERN ZONES OF THE FORECAST AREA THROUGH THE DAY ON THURSDAY. AFTER THE TROUGH LIFTS OUT OF THE REGION A DRY AND STABLE WESTERLY FLOW ALOFT WILL FILL IN BEHIND THE TROUGH THAT SHOULD LEAD TO A QUIETER PATTERN. A FLAT RIDGE WILL DEVELOP IN THE FLOW BY THE WEEKEND BUT THEN MOVE EAST. AT THE SURFACE A STRONG COLD FRONT WILL PUSH INTO THE AREA SATURDAY THAT COULD COOL TEMPERATURES SEVERAL DEGREES. SOME LOW LEVEL MOISTURE MAY BE ASSOCIATED WITH THE FRONT BUT NOT ENOUGH TO MENTION ANY CHANCE OF PRECIPITATION. THE DRY PATTERN SHOULD CONTINUE INTO NEXT WEEK WITH A WEST FLOW ALOFT REMAINING IN PLACE. MODELS SUGGEST ANOTHER COLD FRONT MAY BE POSSIBLE MONDAY. PRELIMINARY NUMBERS... EL PASO BU 059/080 061/082 058 31200 ALAMOGORDO BU 053/075 052/079 052 42200 LAS CRUCES BU 057/079 057/082 056 31000 CLOUDCROFT BU 040/058 040/061 039 42200 TRUTH OR CONSEQUENCES BU 052/074 048/079 052 41000 SILVER CITY BU 048/069 047/072 047 41000 DEMING BU 056/077 052/081 053 30000 LORDSBURG BU 056/079 054/083 052 30000 SIERRA BLANCA BU 054/077 058/078 057 31200 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 04
Hazardous weather outlook, Sep 29, 10:49 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1049 AM MDT WED SEP 29 2004 NMZ022>025-030>032-TXZ055-056-292248- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1049 AM MDT WED SEP 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ABUNDANT MOISTURE AND INSTABILITY GENERATED BY AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 58 MPH. BRIEF PERIODS OF HEAVY RAIN MAY ALSO OCCUR NEAR THUNDERSTORMS. THUNDERSTORMS WILL TAPER OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GNL
In the hours before
Special weather statement, Sep 29, 3:21 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 321 PM MDT WED SEP 29 2004 NMZ022>025-030>032-TXZ055-056-300200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 321 PM MDT WED SEP 29 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS... THE WATCH AREA INCLUDES THE CITIES OF EL PASO AND SIERRA BLANCA IN TEXAS... AS WELL AS LAS CRUCES... TRUTH OR CONSEQUENCES... ALAMOGORDO... SILVER CITY... LORDSBURG... AND DEMING IN NEW MEXICO. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. ISOLATED STRONG/SEVERE STORMS CONTINUE TO DEVELOP OVER SOUTHWEST NM IN ADVANCE OF A STRONG SHORTWAVE TROUGH. THE AIRMASS OVER THIS REGION IS RATHER MOIST/UNSTABLE DUE TO COLD TEMPERATURES ALOFT AND STEEP LAPSE RATES. SUFFICIENT VERTICAL SHEAR IS PRESENT FOR A RISK OF ISOLATED SUPERCELLS STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. MPH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:46 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 59 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.